Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Brownsville, TX

May 27, 2007Brooks County, Jim Hogg County, Texas

NWS Brownsville, TX issued this flash flood warning at May 27, 2007, 6:36 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 69 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2007, 6:36 PM CDT (23:36 UTC)
Expired
May 27, 2007, 7:45 PM CDT
In force
69 min
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Brooks County, TX, Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:54 PM CDTFLASH FLOOD11 S Concepcion, TXSPOTTER REPORTED OVER 2 INCHES OF RAIN IN THE PAST HOUR AND RURAL ROADS UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 272338
FFWBRO
TXC047-247-280045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
636 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BROOKS COUNTY IN DEEP SOUTH TEXAS...
  SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 745 PM CDT

* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED   
  TO INDICATE VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED     
  AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2679 9860 2680 9800 2727 9800 2728 9832
      2728 9847 2723 9854

$$

BC
1 follow-up statement
000 
WGUS74 KBRO 280011
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
711 PM CDT SUN MAY 27 2007

TXC047-247-280045-
JIM HOGG TX-BROOKS TX-
711 PM CDT SUN MAY 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
BROOKS AND SOUTHEASTERN JIM HOGG COUNTIES...

AT 709 PM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUE 
OVER THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2679 9860 2680 9800 2727 9800 2728 9832
      2728 9836 2706 9844

$$

BC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 1:53 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, May 27, 1:53 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
153 PM CDT SUN MAY 27 2007

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
THE THREE COASTAL COUNTIES OF DEEP SOUTH TEXAS. EXPECT ADDITIONAL
ACTIVITY TO FORM OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO
CWFA WITH DAYTIME HEATING AND CUMULUS FIELD PRESENT IN THIS AREA.
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE TONIGHT...WITH NAM
GUIDANCE SUGGESTING CONTINUED PRECIPITATION ON MEMORIAL DAY IN A
PATTERN SIMILAR TO TODAY. DRIER ATMOSPHERE AND LACK OF ANY MAJOR
DISTURBANCES NEARBY WILL PRODUCE DRY AND VERY WARM CONDITIONS FOR
DEEP SOUTH TEXAS TUESDAY THROUGH THE WEEKEND.
&&

.MARINE...BUOY020 CURRENTLY REPORTS A STEADY SOUTHEAST WIND FROM 10
TO 14 KTS WITH A SWELL AROUND 5 FT. ETA/GFS MSL FIELDS MAINTAINS A
FAIRLY STEADY PGF HOURS WHICH WILL MAINTAIN STATUS QUO SWELL
CONDITIONS INTO THIS COMING WEEK. GWW STEADILY DIMINISHES WINDS
AND SWELLS OUT THROUGH 120 HOURS. THIS OVERALL TREND LOOKS ON TRACK.
CURRENT CWF WORDING LOOKS OK WITH NO MAJOR CHANGES NEEDED.
&&

.AVIATION...GENERAL VFR CONDITIONS PREVAIL AROUND THE LOWER RGV
AIRPORTS AS KBRO RADAR INDICATES ISOLD TO SCT PATCHES OF RW/TRW
ACTIVITY ADVECTING OVER KENEDY AND WILLACY COUNTIES. LAPS GUIDANCE
SHOWS FAIRLY DECENT CAPE VALUES FROM 2200 TO 2400 J/KG ACROSS MUCH
OF THE BRO CWA. VSBL SATL SHOWS THAT DIURNAL HEATING IS KICKING IN
AROUND THE REGION HELPING TO DEVELOP BETTER CU/TCU FIELDS. SO
ISOLD/SCT CONV WILL PERSIST THROUGHOUT THE AFTERNOON AND EVENING
HOURS. HOWEVER...THE MORE LIMITED COVERAGE TODAY WILL LIKELY
RESULT IN GENERALLY MVFR/VFR AVIATION CONDITIONS WITH ONLY
PERIODIC IFR CONDITIONS DUE TO THE PASSING CONV. THE CONV WILL
THEN WEAKEN LATER TONIGHT AND THROUGHOUT THE EARLY MORNING WITH
THE LOSS OF THE DAYTIME HEATING. CURRENT TAF WORDING LOOKS OK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  87  75  89 /  10  30  10   0
BROWNSVILLE          73  89  74  91 /  10  30  10   0
HARLINGEN            70  90  72  92 /  10  30  10   0
MCALLEN              73  93  74  94 /  10  30  10   0
RIO GRANDE CITY      74  94  74  95 /  10  30  10   0
SOUTH PADRE ISLAND   75  86  76  87 /  10  20  10   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION...SPEECE/60
HMT/MESO...ABBOTT
Hazardous weather outlook, May 27, 3:50 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
350 PM CDT SUN MAY 27 2007

TXZ248>257-281100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
350 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE LOWER TEXAS
COAST TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BOGORAD

In the hours before

Local storm report, May 27, 6:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             11 S CONCEPCION         27.23N 98.30W
05/27/2007  M1.75 INCH       BROOKS             TX   TRAINED SPOTTER

            SPOTTER AT PALOMAS RANCH REPORTED HAIL GOLF BALL SIZE
            HAIL

&&

BC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:02 PM CDTSevere Thunderstorm WarningBROBrooks13 min
May 27, 5:30 PM CDTSevere Thunderstorm WarningBROJim Hogg26 min
May 27, 5:33 PM CDTSevere Thunderstorm WarningBROBrooks27 min
May 27, 5:46 PM CDTFlash Flood WarningBROBrooks, Jim Hogg59 min
May 27, 5:57 PM CDTSevere Thunderstorm WarningBROBrooks48 min
May 27, 6:30 PM CDTSevere Thunderstorm WarningBROStarr60 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.